Table of Contents
A BRITISH model has died days after being given the Oxford-AstraZeneca jab in Cyprus, a health official has said.
Stephanie Dubois, 39, had posted on Facebook: “I am completely drained, [have] no energy and my whole body hurts with sore and weak joints.”
Stephanie Dubois was 39 years oldCredit: Facebook
Who was Stephanie Dubois?
Stephanie Dubois was a British model who had been living in Paphos, but died in Nicosia general hospital.
The 39-year-old had been living in Tsada, Paphos, for the past five months, according to the Cyprus Mail.
Stephanie, who died on Saturday, May 22, 2021, had been hoping to travel with a friend to Australia after Covid restrictions ease to “go on a spectacular camping trip”, posted a “heartbroken” pal on Facebook.
Her friend had been hoping for a “miracle recovery” while Stephanie was in a coma after surgery.
Close pals and colleagues have shared many tributes on social media to Stephanie, hailing her as “super-talented” and “a fantastic professional model”.
Jon Miller said he was “heartbroken” after “my dear friend passed away. To all… in creative art, we not only knew her as a perfectionist, but she brought so much joy to our work.
“Stephanie loved what she did as a model, and that showed in her work. She made our lives brighter.”
Alastair Currill Photography said people were “in shock” over her death.
The firm said: “The photography industry has lost a great model, friend and fellow creative. Taken away way too early.”
Paul Cooley said on Facebook that the modelling community had “lost a fantastic model and a good soul”.
He added: “She was a lovely person to know and had a great heart. RIP Stephanie, you will be missed.”
Professional model Stephanie Dubois’s death has shocked many in the creative industryCredit: Facebook
What was her cause of death?
She suffered a serious thrombotic episode after being given the jab in the town of Paphos, said a health official.
The model received a first dose of the vaccination on May 6.
She later posted on Facebook: “So I had the vaccination today! I hate needles, today was no exception . . . And now I feel horrendous . . . pizza and bed for me.”
Days later, Stephanie wrote: “Woke up feeling fine and then within an hour I had full body shakes, all my joints seized and I was struggling to breathe and was cold to the bone with a persistent headache and dizziness.
“Mum and dad came to look after me and took me for a Covid test, which thankfully was negative . . . but it still doesn’t explain what the problem is. Maybe I’m having a prolonged reaction to my Covid jab last week.”
Stephanie was taken to hospitalCredit: Facebook
On May 14, Stephanie was taken to hospital with breathing problems.
Thanking everyone for their “kind words and well wishes”, she also praised her “wonderful clients who have been so understanding”.
She added on Facebook on May 14: “I have had my bloods done and there is definitely something off as my white blood cell count is high, but they don’t know what is causing it.
“Maybe I’m having a prolonged reaction to my Covid jab last week, or maybe those effects affected my immune system, and I’ve caught something else in the process.
“I am completely drained, no energy and my whole body hurts with sore and weak joints… but it is better than this morning.
“This morning really scared me to be honest. I have cleared my diary for the week and will be taking that time to rest and get back on form.
“Thanks to all you lovely lot xx.”
Friends have paid tribute to the popular modelCredit: Facebook
Sadly, by May 19, 2021, she had slipped into a coma and “was not expected to come out of it”, according to Andrew Powers, a friend.
Local media reported that she had suffered a brain haemorrhage and died on the afternoon of Saturday, May 22.
Health officials at Cyprus’s main state hospital in the capital, Nicosia, said that she had no underlying health conditions.
Charalambos Charilaou, Cypriot health service spokesman, said that her death would be investigated by the European Medicines Agency (EMA).
Four other cases of “mild” blood clotting incidents – three of which occurred after an AstraZeneca shot and one after a Pfizer jab – are also being investigated by Cyprus.
The AstraZeneca jab has been restricted to only older people in many countriesCredit: AFP
What are the AstraZeneca risks?
Millions of people have safely received an AstraZeneca jab.
Experts say the risks are massively outweighed by the jab’s benefits for most people.
In April, the Medicines & Healthcare products Regulatory Agency (MHRA) confirmed that seven people had died from unusual blood clots after getting the Oxford-AstraZeneca vaccine in the UK.
But it was not clear if this was a coincidence or a side-effect from the jab, reported BBC News.
Public health expert Prof Linda Bauld said: “We have been aware of the rare blood clots that we think are linked to the Oxford-AstraZeneca vaccine.
“But it’s not always possible to say the vaccine caused it. There may be other contributory factors.
“The vast, vast majority of side effects from the Covid vaccines are very mild. You do have severe cases, but only very rarely.”
Symptoms of blood clots that regulators have warned to watch out for after having the AstraZeneca jab. There is no sign at this stage that the symptoms are different in relation to the Janssen jab
As of April 28, 2021, the MHRA had received 242 reports of blood clotting cases in people who also had low levels of platelets in the UK, following the use of Oxford/AstraZeneca jab.
It means the overall chance is just 10 in a million.
This is a tiny amount compared to the millions of people who have had the jab.
How vaccines from J&J and AstraZeneca work
Symptoms to watch out for
People who have had the Oxford/AstraZeneca coronavirus vaccine should seek help if they experience a severe headache or shortness of breath, experts have warned.
There are six symptoms people need to look out for from around four days to four weeks after vaccination:
- a severe headache that is not relieved with painkillers or is getting worse;
- a headache that feels worse when you lie down or bend over;
- a headache that is unusual for you and occurs with blurred vision, feeling or being sick, problems speaking, weakness, drowsiness or seizures;
- a rash that looks like small bruises or bleeding under the skin;
- shortness of breath, chest pain, leg swelling or persistent abdominal pain.